MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDRV
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A field engineer examined the equipment and disconnected the driver cable and reconnected the driver back up.The console was able to recognize the driver and worked as intended.No other information available.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2025, the technician reported that driver errors were experienced.System was shutdown and restarted but system kept giving the errors.Procedure could not be completed and the patient had the needle inserted into her breast.The procedure was rescheduled.A field engineer examined the equipment and disconnected the driver cable and reconnected the driver back up.The console was able to recognize the driver and worked as intended.No other information available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported on (b)(6) 2025, that during a procedure the brevera system (b)(6) and brevera driver (b)(6) began experiencing driver errors.The tech shut down the system and restarted it, but the error did not clear.The procedure was aborted, and the patient was rescheduled.Since the patient was rescheduled, patient impact was reported.Dispatched field service engineer (fse) disconnected driver cable and restarted the unit.After plugging the driver back in the system recognized the driver.Neither the brevera system nor the brevera driver used in this complaint were returned for investigation.The brevera driver was 171 days old at the time of the complaint.Further investigation could not be performed as parts were not returned to pmqa.Since no parts were returned, a definitive root cause could not be determined.After reviewing the complaint, discussing the case with a hologic service sustainment engineer, and examining a previous investigation into this type of issue, the most probable root cause for the reported error codes is related to the needle not firing its fully designated firing distance.This root cause can be linked to insufficient spring force when firing into breast tissue causing excess drag and reducing needle travel velocity.As a result, the timing shaft can become jammed with the outer cannula fork and the wear plate, effectively blocking cam shaft rotation and preventing biopsy samples from being taken.Conclusion: as no parts were returned to pmqa for investigation, root cause for the reported issue was unable to be determined.Conversations with service engineering indicated that based off the error experienced, it is likely that the needle did not fire its full distance, and the cannula forks jammed with the timing shaft of the driver.Since the patient had to be rescheduled for an additional procedure due to an inability to retrieve biopsy samples, this was considered a reportable event to the fda.A new driver design has been created that will address the spring force issue.Pmqa will monitor the complaint data for this new driver design and look to see if trends for the driver being jammed are still occurring.Device history record (dhr) review: driver serial number: (b)(6) driver sku: brevdrv system serial number: (b)(6) driver manufacture date: 10/1/2024 driver installation date: (b)(6) 2024 udi: (b)(4).Driver dhr review was performed.The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.No deviations are mentioned within the dhr.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
coyol free park zone b24
alajuela 20102
MDR Report Key21810024
Report Number1222780-2025-00180
Device Sequence Number15700945
Product Code KNW
UDI-Device Identifier15420045507760
UDI-Public(01)15420045507760(11)241001
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDRV
Device Catalogue NumberBREVDRV
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown